Share This Article:

A Two-Parameter Lindley Distribution for Modeling Waiting and Survival Times Data

Full-Text HTML XML Download Download as PDF (Size:158KB) PP. 363-368
DOI: 10.4236/am.2013.42056    5,543 Downloads   10,003 Views Citations


In this paper, a two-parameter Lindley distribution, of which the one parameter Lindley distribution (LD) is a particular case, for modeling waiting and survival times data has been introduced. Its moments, failure rate function, mean residual life function, and stochastic orderings have been discussed. It is found that the expressions for failure rate function mean residual life function and stochastic orderings of the two-parameter LD shows flexibility over one-parameter LD and exponential distribution. The maximum likelihood method and the method of moments have been discussed for estimating its parameters. The distribution has been fitted to some data-sets relating to waiting times and survival times to test its goodness of fit to which earlier the one parameter LD has been fitted by others and it is found that to almost all these data-sets the two parameter LD distribution provides closer fits than those by the one parameter LD.

Cite this paper

R. Shanker, S. Sharma and R. Shanker, "A Two-Parameter Lindley Distribution for Modeling Waiting and Survival Times Data," Applied Mathematics, Vol. 4 No. 2, 2013, pp. 363-368. doi: 10.4236/am.2013.42056.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.